Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 27, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at May 2, 2008, 4:41 AM CDT for Edwards County, Kinney County, Val Verde County, Texas. It took effect at May 2, 2008, 8:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 4:41 AM CDT (09:41 UTC)
- In effect from
- May 2, 2008, 8:00 AM CDT
- Expired
- May 2, 2008, 3:12 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 3318 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 020941 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 441 AM CDT FRI MAY 2 2008 ...RED FLAG WARNING IN EFFECT FOR THE VAL VERDE...KINNEY...AND EDWARDS COUNTY FROM 8 AM UNTIL 4 PM TODAY... .A COLD FRONT PUSHING THROUGH THE EDWARDS PLATEAU AND HILL COUNTRY THIS MORNING WILL BRING MUCH DRIER AIR TO THE REGION ALONG WITH GUSTY NORTHWEST WINDS OF 15 TO 25 MPH. THIS WILL RESULT IN THE POTENTIAL FOR VERY DANGEROUS FIRE BEHAVIOR TODAY. TXZ183-184-202-021930- /O.NEW.KEWX.FW.W.0027.080502T1300Z-080502T2100Z/ VAL VERDE-EDWARDS-KINNEY- 441 AM CDT FRI MAY 2 2008 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. A COLD FRONT PUSHING INTO THE AREA WILL SHIFT WINDS TO THE NORTHWEST THIS MORNING AND BRING MUCH DRIER AIR TO THE REGION. NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH AND HUMIDITIES WILL FALL INTO THE TEENS THIS MORNING AND EVEN SINGLE DIGITS OVER WESTERN VAL VERDE COUNTY THIS AFTERNOON. THE NORTHERLY WINDS WILL SUBSIDE LATER THIS AFTERNOON...HOWEVER VERY LOW HUMIDITIES WILL CONTINUE INTO THE EVENING HOURS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 022012 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 312 PM CDT FRI MAY 2 2008 ...RED FLAG WARNING IS CANCELLED... .DRY AIR PERSISTS ACROSS THE EDWARDS PLATEAU AND ALONG THE RIO GRANDE VALLEY...BUT WINDS WILL STAY BELOW CRITICAL THRESHOLDS. TXZ183-184-202-022115- /O.CAN.KEWX.FW.W.0027.000000T0000Z-080502T2100Z/ VAL VERDE-EDWARDS-KINNEY- 312 PM CDT FRI MAY 2 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE RED FLAG WARNING. WINDS WILL NOT EXCEED CRITICAL THRESHOLDS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at May 2, 4:29 AM CDT, 12 minutes earlier.
Area forecast discussion, May 2, 4:29 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 429 AM CDT FRI MAY 2 2008 .DISCUSSION... DRY LINE QUICKLY FOLLOWED BY A COLD FRONT APPROACHING THE HILL COUNTRY THIS MORNING AS SEEN BY FINE LINES ON KSJT RADAR. COULD BE A FEW SPRINKLES AHEAD OF THE FRONT BUT ATMOSPHERE WILL REMAIN TOO CAPPED FOR ANY DEEP CONVECTION THIS MORNING. HOWEVER BY THIS AFTERNOON NEAR MAX HEATING COULD SEE ISOLATED STORMS OVER THE FAR EASTERN COUNTIES. OTHERWISE CLEARING...WARM AND MUCH DRIER BEHIND THE COLD FRONT THIS AFTERNOON. MOSTLY CLEAR AND COOLER TONIGHT WITH A SECOND COLD FRONTAL SURGE SATURDAY MORNING. HAVE UNDERCUT MAV GUIDANCE DUE TO THE DRIER AIR AND A RELAXED SURFACE PRESSURE GRADIENT TONIGHT...AND WILL LIKELY SEE BRIEF PATCHY FOG OVER THE SERN MOST COUNTIES. BREEZY AND COOLER SATURDAY AND COOLER SATURDAY NIGHT AS WINDS DIMINISH. INCREASING MOISTURE AND CLOUD COVER SUNDAY AS AN UPPER LOW DIGS TOWARD BAJA AND MOISTURE SPILLS OVER THE RIDGE OVER TX. RAIN CHANCES RETURN SUNDAY NIGHT INTO MONDAY AS MOISTURE DEEPENS AND A SERIES OF S/W TRACK NEWD ACROSS TX EARLY NEXT WEEK. THE BAJA LOW LIFTS OUT ACROSS THE DESERT SW/NRN MEXICO BY THE MIDDLE OF NEXT WEEK AND COULD SEE STRONG ORGANIZED CONVECTION WITH THIS SYSTEM...HOWEVER ACCORDING TO THE LONG RANGE MODELS IT APPEARS FOR NOW THE BEST RAIN CHANCES WILL BE JUST TO OUR NORTH. && .FIRE WEATHER... OVER THE FAR NWRN CWA...WINDS AND HUMIDITIES WILL REACH OR EXCEED CRITICAL VALUES BEHIND THE DRY LINE/COLD FRONT THIS MORNING BEFORE WINDS SUBSIDE LATER THIS AFTERNOON. SO HAVE ISSUED A RED FLAG WARNING WHICH MIGHT NEED TO BE EXPANDED BY ANOTHER TIER OF COUNTIES SHOULD STRONGER WINDS DEVELOP FURTHER EAST BEHIND THE COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 63 80 59 82 / 10 - 10 - 10 AUSTIN BERGSTROM INTL AIRPORT 89 59 80 54 83 / 10 - 10 - 10 DEL RIO INTL AIRPORT 98 60 86 61 81 / 0 0 10 10 10 SAN ANTONIO INTL AIRPORT 88 62 83 60 83 / 10 0 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 8 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...VAL VERDE. && 01/08
Hazardous weather outlook, May 1, 6:37 PM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 637 PM CDT THU MAY 1 2008 TXZ171>173-183>194-202>209-217>225-228-021200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 637 PM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.